Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 10, 2008, 3:26 PM MST for Yavapai County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2008, 3:26 PM MST (22:26 UTC)
- Expired
- Jul 10, 2008, 4:00 PM MST
- In force
- 34 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 PM MST, 56 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM MST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST THU JUL 10 2008 .SYNOPSIS...SOUTHEAST FLOW WILL RETURN OVER THE NEXT FEW DAYS...ALLOWING FOR INCREASING MOISTURE ACROSS NORTHERN ARIZONA. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH THE WEEKEND. && .DISCUSSION...HIGH PRESSURE IN THE MID TO UPPER LEVEL WAS LOCATED ACROSS THE SOUTHERN HALF OF THE UNITED STATES DURING THE AFTERNOON. OVER THE NEXT 24 HOURS DEEP MOISTURE WILL CONTINUE TO SLOWLY MOVE NORTHWARD ACROSS ARIZONA. FOR THE REST OF TODAY AND THIS EVENING...EXTREMELY DEEP MOISTURE WILL BE LOCATED OVER SOUTHERN YAVAPAI COUNTY AND PORTIONS OF GILA COUNTY. ANY STORMS THAT FORM SOUTH OF A LINE EXTENDING THROUGH PRESCOTT AND PAYSON WILL BE CAPABLE OF PRODUCING EXCEEDINGLY HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING. FROM FRIDAY INTO EARLY NEXT WEEK...HIGH PRESSURE IN THE MID TO UPPER LEVELS WILL BECOME ESTABLISHED OVER THE FOUR CORNERS AREA AND NEW MEXICO. THIS WILL OPEN THE DOOR FOR DEEP MONSOON MOISTURE TO MOVE ACROSS ALL OF NORTHERN ARIZONA. THE MAIN MESSAGE IS THAT THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING ACROSS ALL OF NORTHERN ARIZONA INTO EARLY NEXT WEEK. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH ABOUT 02Z...ESPECIALLY ACROSS YAVAPAI COUNTY. OTHERWISE...A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT...BEFORE BECOMING MORE WIDESPREAD AFTER 18Z FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. SUNDAY THROUGH TUESDAY...A MOIST AIRMASS WILL BE IN PLACE THROUGH THE PERIOD RESULTING IN DAILY SHOWERS AND THUNDERSTORMS THROUGHOUT NORTHERN ARIZONA. NO FIRE WEATHER CONCERNS ARE EXPECTED. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.............MCCOLLUM AVIATION/FIRE WX...KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 10, 11:20 AM MST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1120 AM MST THU JUL 10 2008 AZZ004>018-037>040-110015- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1120 AM MST THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS ARIZONA. EXPECT ISOLATED SEVERE THUNDERSTORMS DURING THE AFTERNOON ACROSS THE LITTLE COLORADO RIVER VALLEY SOUTHWARD INTO YAVAPAI AND NORTHERN GILA COUNTIES. COMMUNITIES UNDER THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON INCLUDE WINSLOW...LEUPP...HOLBROOK FLAGSTAFF...PRESCOTT...PAYSON AND SEDONA. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCAL WIND GUSTS TO 70 MPH AT LOWER ELEVATIONS AND PENNY SIZE HAIL. IN ADDITION...SOUTH OF A PRESCOTT TO PAYSON LINE...MOISTURE VALUES ARE EXTREMELY HIGH WITH AN ELEVATED POTENTIAL FOR FLASH FLOODING. THE FLASH FLOOD THREAT COULD LAST INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE MONSOON WILL BE IN FULL SWING FOR MUCH OF THE PERIOD WITH A CHANCE OF SHOWERS AND THUNDERSTORM EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:12 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Jul 10, 2:26 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 10, 2:48 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 10, 3:50 PM MST | Flash Flood Warning | FGZ | Yavapai | 115 min |
| Jul 10, 3:55 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 10, 4:08 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 37 min |
| Jul 10, 4:49 PM MST | Flash Flood Warning | FGZ | Yavapai | 116 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.